ureka its official I am levothyroxine intolerent

haven t posted for awhile,i had lost the will to live. two weeks ago I felt so ill I thought no more meds red button alert and destroy was my motto. next day i felt better day after better again, day after took 25mcg (dose 75mcg) felt ill again. three days later took 25mcg again felt ill. a few days later same again told my gp this story, adding that I did not expect him to believe me. guess what he said those magical words I do believe you.YOU ARE LEVO: INTOLERANT. only the 2nd patient he had known in 20 yrs. he then said while I was well leave well alone, does that mean if I am unwell again he will give me t3? any advice or comments please kind thoughts to all brenda

7 Replies

  • Hi Brenda,don't know the answer but glad you are feeling better. Perhaps if you go armed with the knowledge about T3 and beg you may get what you want.x

  • hi, I have also been diagnosed as levo intolerant and was told at hospital I was 4th patient in 20 years. The endo consultant wants to micro manage my hypo starting with 6.2 mg dose, and if that doesn't work I can try armour, failing that he wants me to go to Cambridge for further testing. I feel great without meds but still have aches and pains in feet, ankles, knees, wrists and hands. Hoping that sorting out the thyroid issue will resolve these naughty little irritants, and I can stop hobbling around and go back to normal living.

  • Sorry, I know Im not a Doctor but Im not convinced your'e levo intolerant.

    If you're only on 25mcg that is such a tiny dose, the chances are that your body is needing more, not less. When you stop taking it and feel a bit better but then a couple of days down the line, worst again, I think you would improve with going onto a larger dose. The 25mcg is just not enough and youre body is now craving more, thats why you feel ill.

    It happened to me so I do know. However, I was also not converting the T4 to T3 once we got to higher doses so started to take T3 only at that stage. It is very rare to be intolerant. As I said, I just think you need a larger dose, obviously based on your blood test levels too.

  • Hello Numberone 1 how are you fairing on T3. I started Cynomel (Mexican T3) 10 days ago. Still taking Levo 100mcgs, and started small quarter doses of 25mcgs Cynomel. No change yet though, still fatigued and all the other Hypo symptoms. Could you give me any advise please.

  • Another possibility is that you are intolerant to the fillers or chemical residues in the medicine.

    Levo has a half life of over a week... so if too much levo in your system was the problem, then the negative effects could last for quite a while, rather than disappearing with a day or so.

    Some meds have really bizarre excipients and fillers like ethyl alcohol. (And if you are alcohol intolerant, then you either have liver troubles or you are zinc deficient.)

  • T4 is converted by the liver to T3. Even T3 can have user problems as we see on here.

    I think the T2 and T1 down regulation [deioidinising] are neglected and not fully studied.

    Any of these conversions could be inefficient or cause allergy in a sensitised system.

    Autoimmune sufferers are more vulnerable in this area, both from the chemistry angle and also the 'worn down resistance' element.

    GPs.& Endos 'should ' be up to this but number crunching approach and lack of imagination seems to keep most in their boxes.

    NDT has all T's on board and probably why some find it superior as it gives the body a chance to select what's needed. I'm Demi veg so would not welcome it myself, ideally.

    Maybe you could consider this route?

  • You need T3 if you cannot convert/intolerant to T4. He should prescribe T3 and/or refer you to an Endocrinologist.

    Hope you feel better soon.

You may also like...